Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Global regularity on $ 3$-dimensional solvmanifolds


Authors: Jacek M. Cygan and Leonard F. Richardson
Journal: Trans. Amer. Math. Soc. 329 (1992), 473-488
MSC: Primary 22E30; Secondary 35B65
DOI: https://doi.org/10.1090/S0002-9947-1992-1055806-5
MathSciNet review: 1055806
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be any $ 3$-dimensional (nonabelian) compact solvmanifold. We apply the methods of representation theory to study the convergence of Fourier series of smooth global solutions to first order invariant partial differential equations $ Df = g$ in $ {C^\infty }(M)$. We show that smooth infinite-dimensional irreducible solutions, when they exist, satisfy estimates strong enough to guarantee uniform convergence of the irreducible (or primary) Fourier series to a smooth global solution.


References [Enhancements On Off] (What's this?)

  • [A-B] L. Auslander and J. Brezin, Uniform distribution in solvmanifolds, Adv. in Math. 7 (1971), 111-144. MR 0301137 (46:295)
  • [A-G-H] L. Auslander, L. Green, and F. Hahn, Flows on homogeneous spaces, Ann. of Math. Studies No. 53, Princeton Univ. Press, 1963.
  • [Br1] J. Brezin, Function theory on metabelian solvmanifolds, J. Funct. Anal., 10 (1972), 33-51. MR 0348401 (50:899)
  • [Br2] -, Harmonic analysis on compact solvmanifolds, Lecture Notes in Math., vol. 602, Springer-Verlag, Berlin-Heidelberg-New York, 1977. MR 0447471 (56:5783)
  • [C-R1] J. Cygan and L. Richardson, Global solvability on compact nilmanifolds of three or more steps, Trans. Amer. Math. Soc. 301 (1987), 343-373. MR 879578 (88e:22011)
  • [C-R2] -, $ D$-harmonic distributions and global hypoellipticity on nilmanifolds, Pacific J. Math. 147 (1991), 29-46. MR 1081672 (92h:22019)
  • [G] I. M. Gelfand, M. F. Graev, and I. J. Piatetskii-Shapiro, Representation theory and automorphic functions, Saunders, Philadelphia, Pa., 1969. MR 0233772 (38:2093)
  • [G-W] S. Greenfield and N. Wallach, Remarks on global hypoellipticity, Trans. Amer. Math. Soc. 183 (1973), 153-164. MR 0400313 (53:4148)
  • [H] R. Howe, On Frobenius reciprocity for unipotent algebraic groups over $ Q$, Amer. J. Math. 93 (1971), 163-172. MR 0281842 (43:7556)
  • [K] A. A. Kirillov, Unitary representations of nilpotent Lie groups, Uspehi Mat. Nauk 17 (1962), 57-110; English transl., Russian Math. Surveys 17 (1962), 53-104. MR 0142001 (25:5396)
  • [M] G. D. Mostow, Homogeneous spaces with finite invariant measures, Ann. of Math. 75 (1962), 17-38. MR 0145007 (26:2546)
  • [R1] L. Richardson, Decomposition of the $ {L^2}$-space of a general compact nilmanifold, Amer. J. Math. 93 (1971), 173-190. MR 0284546 (44:1771)
  • [R2] -, Global solvability on compact Heisenberg manifolds, Trans. Amer. Math. Soc. 273 (1982), 309-317. MR 664044 (83k:22022)
  • [S] L. Schwartz, Théorie des distributions, Hermann, Paris, 1966. MR 0209834 (35:730)
  • [W] G. Warner, Harmonic analysis on semi-simple Lie groups I, Springer-Verlag, New York, 1972. MR 0498999 (58:16979)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E30, 35B65

Retrieve articles in all journals with MSC: 22E30, 35B65


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1055806-5
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society